Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 96, NWS Tulsa, OK

June 5, 2014Rogers County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 5, 2014, 10:27 PM CDT for Rogers County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2014, 10:27 PM CDT (03:27 UTC)
Expired
Jun 5, 2014, 11:15 PM CDT
In force
48 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Rogers County, OK

The radar

The Tulsa radar (KINX), 34 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 9:36 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2014-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1089 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2014-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1089 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

306 
WUUS54 KTSA 060327
SVRTSA
OKC131-060415-
/O.NEW.KTSA.SV.W.0096.140606T0327Z-140606T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1027 PM CDT THU JUN 5 2014

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ROGERS COUNTY IN NORTHEAST OKLAHOMA...

* UNTIL 1115 PM CDT

* AT 1026 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TALALA...
  AND MOVING SOUTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...BUSHYHEAD AND FOYIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3647 9544 3646 9544 3633 9562 3654 9575
      3660 9562
TIME...MOT...LOC 0328Z 317DEG 16KT 3649 9566

HAIL...1.00IN
WIND...60MPH

$$
2 follow-up statements
785 
WWUS54 KTSA 060353
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1053 PM CDT THU JUN 5 2014

OKC131-060415-
/O.CON.KTSA.SV.W.0096.000000T0000Z-140606T0415Z/
ROGERS OK-
1053 PM CDT THU JUN 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ROGERS COUNTY UNTIL 1115 PM CDT...

AT 1051 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OOLOGAH...AND
MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IN OR NEAR THE PATH INCLUDE...BUSHYHEAD AND FOYIL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3657 9562 3647 9544 3646 9544 3633 9562
      3654 9575
TIME...MOT...LOC 0354Z 317DEG 16KT 3646 9565

HAIL...1.00IN
WIND...60MPH

$$
076 
WWUS54 KTSA 060413
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1113 PM CDT THU JUN 5 2014

OKC131-060424-
/O.EXP.KTSA.SV.W.0096.000000T0000Z-140606T0415Z/
ROGERS OK-
1113 PM CDT THU JUN 5 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ROGERS COUNTY WILL
EXPIRE AT 1115 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 3657 9562 3647 9544 3646 9544 3633 9562
      3654 9575
TIME...MOT...LOC 0414Z 317DEG 16KT 3639 9557

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 9:39 PM CDT, 48 minutes earlier.

Area forecast discussion, Jun 5, 9:39 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
939 PM CDT THU JUN 5 2014

...UPDATE...

.DISCUSSION...
THUNDERSTORMS CONTINUE TO SLOWLY INCREASE IN
INTENSITY AND COVERAGE ALONG AND N OF A STATIONARY
FRONT DRAPED ACROSS NE OK/NW AR. HAVE BUMPED
UP POPS SOME THE REMAINDER OF THE EVENING IN THIS
REGION.

HRRR CONSISTENT IN BRINGING ANOTHER THUNDERSTORM
COMPLEX INTO ERN OK AFTER MIDNIGHT...WITH ACTIVITY
REACHING WRN AR AFTER 4 AM.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  85  71  86 /  60  60  50  60
FSM   71  85  70  91 /  50  60  30  40
MLC   73  88  72  90 /  60  40  30  30
BVO   69  83  69  84 /  60  60  60  60
FYV   67  81  67  84 /  50  60  50  50
BYV   67  81  67  82 /  50  60  50  60
MKO   71  85  71  88 /  60  60  40  50
MIO   68  82  68  83 /  60  60  60  60
F10   72  87  72  89 /  60  50  40  40
HHW   73  90  72  90 /  50  30  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...18
LONG TERM....99
Hazardous weather outlook, Jun 5, 5:05 PM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT THU JUN 5 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
505 PM CDT THU JUN 5 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...LATE AFTERNOON THROUGH TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...PRIMARILY ALONG AND NORTH OF INTERSTATE 40.
        ONSET...AFTER 9 PM...BEST CHANCES AFTER MIDNIGHT.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER MIDNIGHT.

DISCUSSION...
AN UNSTABLE BUT CAPPED ATMOSPHERE REMAINS ACROSS THE REGION IN THE
WAKE OF THE EARLIER THUNDERSTORMS. THERE IS A CHANCE FOR SOME
REDEVELOPMENT OF STORMS DURING THE EVENING HOURS ACROSS FAR
NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS...AND THESE STORMS
WOULD HAVE A LIMITED THREAT OF SEVERE WEATHER.

BETTER CHANCES OF WIDESPREAD THUNDERSTORMS AND SEVERE WEATHER WILL
BE AFTER MIDNIGHT AS ANOTHER COMPLEX OF STORMS IS FORECAST TO ROLL
INTO THE AREA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...ALONG WITH
RISK OF SEVERE WEATHER.  DAMAGING WINDS AND ISOLATED LARGE HAIL WILL
BE THE PRIMARY SEVERE WEATHER CONCERNS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY AND SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN
POTENTIAL.
SUNDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN
POTENTIAL.

EXTENDED DISCUSSION...
LARGE THUNDERSTORM COMPLEXES ARE EXPECTED TO DEVELOP FOR
THE NEXT SEVERAL DAYS ACROSS THE REGION.  EACH COMPLEX WILL
CONTAIN A RISK OF SEVERE WEATHER AND HEAVY RAIN POTENTIAL.
FLOODING WILL BECOME AN INCREASING CONCERN AS REPEATED ROUNDS
OF HEAVY RAIN EFFECT THE REGION.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 5, 9:13 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
913 PM CDT THU JUN 5 2014

OKZ054>056-061-060300-
NOWATA OK-OSAGE OK-ROGERS OK-WASHINGTON OK-
913 PM CDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NOWATA...EASTERN OSAGE...NORTHERN ROGERS AND WASHINGTON

AT 913 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER DEWEY...MOVING
EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...NOWATA...DELAWARE...LENAPAH...WATOVA...NEW ALLUWE...
OKESA...BARTLESVILLE...DEWEY...COPAN AND BARTLESVILLE MUNICIPAL
AIRPORT.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3690 9543 3652 9547 3667 9618 3690 9597
TIME...MOT...LOC 0213Z 272DEG 35KT 3678 9591
Special weather statement, Jun 5, 9:48 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
948 PM CDT THU JUN 5 2014

OKZ054-059-060330-
OSAGE OK-PAWNEE OK-
948 PM CDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1030 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     CENTRAL OSAGE AND PAWNEE

AT 949 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES WEST OF
APPERSON...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHIDLER...FAIRFAX...BURBANK...
APPERSON...WEBB CITY...PEARSONIA AND RALSTON.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3670 9706 3669 9695 3675 9689 3675 9683
      3679 9676 3684 9676 3683 9631 3645 9638
      3645 9704 3651 9704 3656 9691 3658 9690
      3659 9692 3658 9700 3659 9705 3668 9707
TIME...MOT...LOC 0249Z 278DEG 36KT 3668 9693
Local storm report, Jun 5, 10:09 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1009 PM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 PM     HAIL             2 W NOWATA              36.70N 95.67W
06/05/2014  E1.00 INCH       NOWATA             OK   PUBLIC

&&

PBS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 9:13 PM CDTSpecial Weather StatementTSANowata, Washington47 min
Jun 5, 9:22 PM CDTSevere Thunderstorm WarningTSANowata, Rogers, Washington38 min
Jun 5, 9:48 PM CDTSpecial Weather StatementTSAOsage42 min
Jun 5, 9:52 PM CDTSevere Thunderstorm WarningTSANowata, Rogers, Washington38 min
Jun 5, 10:07 PM CDTSevere Thunderstorm WarningTSACraig, Nowata38 min
Jun 5, 10:09 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee51 min
Jun 5, 10:16 PM CDTTornado WarningTSARogers, Tulsa, Washington29 min
Jun 5, 10:38 PM CDTTornado WarningTSAOsage, Pawnee23 min
Jun 5, 10:44 PM CDTSevere Thunderstorm WarningTSACraig, Ottawa46 min
Jun 5, 10:55 PM CDTSpecial Weather StatementTSARogers50 min
Jun 5, 10:59 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee28 min
Jun 5, 11:10 PM CDTAreal Flood AdvisoryTSARogers, Tulsa, Washington95 min
Jun 5, 11:16 PM CDTSpecial Weather StatementTSAMayes, Rogers44 min
Jun 5, 11:21 PM CDTSevere Thunderstorm WarningTSANowata39 min
Jun 5, 11:25 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Wagoner50 min
Jun 5, 11:30 PM CDTSpecial Weather StatementTSAPawnee45 min
Jun 5, 11:43 PM CDTSevere Thunderstorm WarningTSACraig, Nowata47 min
Jun 6, 12:05 AM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Rogers, Wagoner40 min
Jun 6, 12:07 AM CDTSevere Thunderstorm WarningTSACraig, Nowata53 min
Jun 6, 12:36 AM CDTSevere Thunderstorm WarningTSACherokee20 min
Jun 6, 1:12 AM CDTSpecial Weather StatementTSAPawnee48 min
Jun 6, 3:40 AM CDTFlash Flood WatchTSAAdair, Cherokee, Craig, Creek, Delaware, Haskell and 15 more4 days
Jun 6, 7:54 AM CDTSpecial Weather StatementTSAOkfuskee66 min
Jun 6, 7:56 AM CDTSpecial Weather StatementTSACreek, Pawnee64 min
Jun 6, 8:35 AM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee55 min
Jun 6, 8:48 AM CDTSevere Thunderstorm WarningTSAPittsburg42 min
Jun 6, 8:56 AM CDTAreal Flood AdvisoryTSAOkfuskee3 hr
Jun 6, 9:07 AM CDTSpecial Weather StatementTSACreek38 min
Jun 6, 9:20 AM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee, Tulsa, Wagoner40 min
Jun 6, 9:23 AM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg, Pushmataha67 min
Jun 6, 9:26 AM CDTSpecial Weather StatementTSAHaskell34 min
Jun 6, 9:31 AM CDTAreal Flood AdvisoryTSACreek, McIntosh, Muskogee, Okmulgee, Tulsa, Wagoner119 min
Jun 6, 9:44 AM CDTSevere Thunderstorm WarningTSATulsa, Wagoner46 min
Jun 6, 9:52 AM CDTSpecial Weather StatementTSAWagoner53 min
Jun 6, 10:07 AM CDTSevere Thunderstorm WarningTSAMuskogee, Rogers, Wagoner29 min
Jun 6, 10:08 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Pushmataha52 min
Jun 6, 10:17 AM CDTSpecial Weather StatementTSARogers43 min
Jun 6, 10:49 AM CDTSevere Thunderstorm WarningTSALeFlore56 min
Jun 6, 2:33 PM CDTRiver Flood WarningTSAOttawa46 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.